Q: A question I receive all the time is about the TMS doctor "taking over" the patient's psych care?
The term “dip” refers to the occasional effect when progress of your TMS Therapy is temporarily reversed. Symptoms of the dip can include a sudden and deepening increase in depression. It can feel very defeating and cause the patient undue stress. It’s important to remember that these effects are temporary. People who experience this reversal in progress usually come back from it and continue towards the goal of alleviating their depression symptoms.
No, these treatments are very different. Unlike ECT (Electroconvulsive Therapy), TMS treatments take place while the patient is fully awake, are completed in less than an hour. Patients do not experience short-term memory loss or confusion. Sedatives are not used in TMS treatments, and patients can drive themselves to-and-from treatments. In over 1.6 million treatments, less than .01% of patients experienced a seizure. In contrast, ECT intentionally causes a seizure. No systemic side effects are associated with TMS therapy.